# SDR 99ZZZX3402

- Difficulty date: August 16, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N47836
- Make and model: Piper PA-28-161
- Aircraft serial: 287816140
- System (JASC): 5513 · Horizontal Stabilizer, Tab Structure
- Part: Counterweight
- Part number: 69624
- Condition: Cracked
- Location: Stabilator
- Part time: 5,407 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AT PRE-PURCHASE INSPECTION, FOUND MOVEMENT IN BALANCE TUBE AT FORWARD STABILATOR FITTING.  REMOVED PAINT, INSPECTED.  FOUND WHAT LOOKED LIKE CRACK.  REMOVED FROM AIRCRAFT, MAGNAFLUXED, FOUND 1 INCH CRACK AROUND TUBE AND SECOND CRACK OPPOSITE SIDE OF TUBE.  TUBE WAS HEAVY WALL COMPLYING WITH AD.  CLOSE INSPECTION NEEDED AT THIS AREA OF TUBE EVEN IF AD THAS BEEN COMPLIED WITH.
